Saturday, September 19, 2009

oh the ringing...

I realized that after I initially talked about that pesky ringing-in-my-ears, I never actually posted an update on what's been going on.

I did get tubes put in both ears. It was like the volume immediately was turned up... I could even hear background noises... it was very odd.

The good news is the tubes relieved the awful pressure in my head, and it stopped the constant feeling of needing to pop my ears.

The bad news is the tubes turned the volume up on everything, including the ringing.

So, the next course of action was to try a medication that is supposed to dry out my head. The doc had brought this medication up during my first visit, however, since at the time I was still getting up in the middle of the night with the girls, it was not ideal since this medication can cause grogginess - especially if I wasn't getting a full nights sleep.

The meds are actually a low-dose form of an anti-depressant, which I thought was strange. So did the pharmacist. When he was explaining the how's/what's/why's he asked something that prompted me to answer with "it's being used to treat ringing in my ears." He looked at me funny. I looked at him funny.

Can you guess what another side effect of this medication is?

Ringing in the ears.



Just what I need.

Anyway, I've been taking the meds for about a month and I have seen heard no change.

But I get to go back for another MRI to see if the swelling in the bones behind my ears has gone down at all. Oh yeah, had I mentioned they found inflammation in the bones during my first MRI?

I don't know if you can tell, but I'm a touch frustrated. I've said over and over that in the very few chances where I actually get peace and quiet - I actually want it to be QUIET! There is a real possibility the ringing may never go away, and that just doesn't seem right.

For now I just do my best to ignore it and focus on other things...

(like keeping my munchkins from getting swallowed by a big stick-like whale!)

1 comment:

Christy said...

how frustrating!!! i'm going to start praying about this for you...for it to go away! you DO need some peace and quiet!

Related Posts with Thumbnails